MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. SMARTABLATE¿ SYSTEM IRRIGATION PUMP; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. SMARTABLATE¿ SYSTEM IRRIGATION PUMP; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number M490008
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported a patient underwent a atrial fibrillation (afib) ablation procedure with a smartablate¿ system irrigation pump and a high flow activation problem occurred during ablation.It was reported that the thermocool® smart touch¿ bi-directional navigation catheter was not irrigating correctly.After starting the first ablation pass the temperature was high.The thermocool® smart touch¿ bi-directional navigation catheter was replaced but the issue persisted.The customer checked the smartablate¿ system irrigation pump and was noticed that the pump¿s high-flow was not working properly.The smartablate¿ system irrigation pump was replaced with one from another room and the issue resolved.The issue of high flow activation problem has been assessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
It was reported a patient underwent a atrial fibrillation (afib) ablation procedure with a smartablate¿ system irrigation pump and a high flow activation problem occurred during ablation.It was noticed that the pump¿s high-flow was not working properly.Device evaluation details: the device was evaluated and no error is found.Device is performed within specification.The device was subjected to planned maintenance, safety and functional testing and all tests passed.No malfunction was found on device.The certificate of conformance was reviewed.It was verified that the device was manufactured in accordance with documented specification and procedures.The customer complaint was not confirmed.Manufacturer¿s ref # (b)(4).

Brand Name
SMARTABLATE¿ SYSTEM IRRIGATION PUMP
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8508892
Report Number2029046-2019-02974
Device Sequence Number13898325
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P990071/S017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM490008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE SECTION H10.